New Mexico, 2009High Wind in New Mexico, May 14, 2009
May 14, 2009 · NWS MAF · 1 event in 1 county or zone
A strong cold front moved through southeast New Mexico on this day, resulting in a tight surface pressure gradient across the region. The northeast surface winds behind this front briefly gusted to 60 mph across the Guadalupe Mountains of New Mexico.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through southeast New Mexico on this day, resulting in a tight surface pressure gradient across the region. The northeast surface winds behind this front briefly gusted to 60 mph across the Guadalupe Mountains of New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 13, 11:16 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, May 13, 11:16 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
116 AM CDT THU MAY 14 2009
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
THE LATEST KMAF RADAR DATA SHOWS A DRYLINE JUST EAST OF PECOS TO
NEAR SEMINOLE. LOOKING FARTHER NORTH...A COLD FRONT WAS LOCATED
ACROSS THE SOUTH PLAINS FROM SUNDOWN TO POST. THE DRYLINE WILL
CONTINUE TO RETREAT WESTWARD WHILE THE COLD FRONT PUSHES SOUTH.
GUSTY NORTHEAST WINDS WILL ACCOMPANY THE COLD FRONT ALONG WITH THE
POSSIBILITY OF A BRIEF PERIOD OF MVFR CIGS AT KMAF AND KFST BEHIND
THE BOUNDARY. WE ALSO EXPECT LLWS AT KMAF BEHIND THE FRONT AS A
LOW-LEVEL JET REMAINS INTACT ABOVE THE FRONTAL ZONE. DAYTIME
HEATING SHOULD ALLOW FOR CB DEVELOPMENT ACROSS THE AREA TODAY. WE
COULD SEE SOME ISOLATED THUNDERSTORM DEVELOPMENT ACROSS THE TRANS
PECOS REGION THIS AFTERNOON ALONG THE WEAKENING COLD FRONT. THE
BETTER CHANCE FOR THUNDERSTORMS APPEARS TO OCCUR AFTER 15/02Z AND
WE HAVE INSERTED PROB30 GROUPS AT KMAF...KINK...KFST AND KPEQ.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, May 14, 2:24 AM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CDT THU MAY 14 2009
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
424 AM CDT THU MAY 14 2009 /324 AM MDT THU MAY 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT COMBINED WITH DAYTIME HEATING WILL LEAD TO ISOLATED
TO SCATTERED THUNDERSTORMS ACROSS WEST TEXAS LATE THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
AREAS MAINLY EAST OF A SEMINOLE TO PECOS TO PANTHER JUNCTION LINE.
THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL
FOR DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE FOR THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY
ACROSS WEST TEXAS AND NEW MEXICO. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE LOWER TRANS PECOS AND STOCKTON
PLATEAU ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Eddy County
- When
- May 14, 3:00 AM MST to 4:00 AM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Indiana, May 14, 2009$300,000 · EF2 · 1 event
- Hail and Damaging Winds in Illinois, May 14, 2009$415,000 · 1 in hail · 5 events
- Flash Flooding in Virginia, May 14 to 15, 2009$290,000 · 10 events
- Hail and Damaging Wind in Florida, May 14, 2009$203,000 · 1 in hail · 6 events
- High Wind and Strong Wind in New York, May 14, 2009$120,000 · 52 kt wind · 9 events
- Strong Wind in Vermont, May 14, 2009$95,000 · 10 events
- High Wind and Strong Wind in New York, May 14, 2009$42,000 · 50 kt wind · 4 events
- Flooding in Iowa, May 14 to 17, 2009$40,000 · 4 events
- Flash Flooding and Hail in North Carolina, May 14 to 15, 2009$35,000 · 0.88 in hail · 4 events
- Tornadoes and Flash Flood in Texas, May 14, 2009$21,000 · EF0 · 15 events
- High Wind in Maine, May 14, 200952 kt wind · 13 events
- Damaging Winds in Missouri, May 14, 2009$15,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174937.